Discussions that mention synthroid

Thyroid Disorders board


This is a list of the stuff you cannot ingest within 4 hours of taking Synthroid and the like. We had a whole post about milk but think people are not aware that it is not just about calcium. This is taken from the Synthroid website. (levothyroxine)
QUOTE:
" Some medicines may decrease the absorption of this medicine into your bloodstream. Therefore, take this medicine 4 hours apart from calcium supplements, iron, antacids (those containing aluminum, calcium, or magnesium), simethicone, cholestyramine, colestipol, sucralfate, or sodium polystyrene sulfonate. Certain foods may decrease the absorption of this medicine when taken at the same time. Take levothyroxine separately from soybean flour (soybean infant formula), walnuts, and dietary fiber." (end of quote)

This is why I take it at night at bedtime. It is 4 hours since supper or longer and I know I wont be taking advil (contains iron also) or ingesting fiber or calcium etc... within 4 hours of taking it also. I can get up and the morning and eat my cereal take an advil or a gas pill whatever I want :). Some of you take it in mornings and are suffering needlessly it only has to be taken same time of day and 4 hours (either side) of staying away from the above foods etc.. in that time frame. Hope this helps someone. I hate to see people uniformed as I was :( Thanks to my endo I know alot more, my family doctor prescribed the Synthroid initially and did not tell me a thing about this..neither did the pharmacist give me a printout. I think it is important since noone would dream of some of this stuff keeping your meds from absorbing thus making us feel like we are not getting well when it is only that our meds are being deleted from our systems by these things.
[img]http://www.healthboards.com/ubb/heart.gif[/img] Kay

[This message has been edited by Katiepops (edited 05-21-2003).]
Wow! I had no idea you couldn't take synthroid that close to those products.

I, too, take mine at night! Now I'm really glad I do!
Katiepops:

I'm new to synthroid. I knew about calcium tablets, vitamins, etc. What about putting milk in your coffee? Is this a no-no? My endo said coffee was OK, I didn't have to wait an hour after taking Synthroid. What do you think?

Thanks :)
Nancy

------------------
Hey there. I found that I really can't take soy at all now that I'm on Synthroid. It makes me feel so weird like I'm gonna explode of something. It seems to really increase the effects of the Synthroid in me. Is that just me?
I take my Synthroid in the morning because that's when my stomach is emptiest(seems I eat all the time!) I am very careful about antacids and other meds and vitamins. I wait until noon to take those. It's really difficult to balance everything: Estratest, Lipitor, Synthroid, Zoloft.
Also my blood pressure keeps going up. Last week at the doc's it was 160/100 which is really high for me. This is all new since my hysterectomy. I hate this. It seems that my body just has a mind of it's own and I'm trying to keep up with it and losing! My blood pressure has always been low until now.
Oivay!
I'm so glad you remember me, Tree Frog! It's been a long time. My thyroid worked very well after my surgery removing half of it, for several years. Then about a year ago, a TSH test was 6.6 so the doc put me on Synthroid 50mcg.
But, I have had a total hysterectomy and am taking Estratest like I mentioned. I did get off of it for a while, but the hotflashes were unbearable, plus bladder infections one after the other. Since being back on HRT, that has eased up, but my blood pressure is high, I have to be on Lipitor because my cholesterol was 328. And the Zoloft just keeps me feeling like I might actually want to live.
I'd just dearly love to quit all the meds, but it's not an option right now.
I did try Black Cohosh for a very short time. I had surgery and had to get off of it because it lessens your blood's ability to clot.
I have started taking CoQ-10 which seems to help with my energy level. I read that it was recommended while taking Lipitor. My doc said he didn't think it would help. But, it does.
I, like all of you, am tired of the struggle of doctors, meds, symptoms, family that just doesn't understand.
But, I'm so glad to be back on the board with the only people who do truly understand what I'm going through.
Thanks for being there. Especially you, my Tree Frog! God bless you!